Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS San Angelo, TX

April 3, 2025Fisher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2025, 4:14 AM CDT for Fisher County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2025, 4:14 AM CDT (09:14 UTC)
Expired
Apr 3, 2025, 5:00 AM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 109 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 4:15 AM CDTTSTM WND GST 715 W Rotan, TX71 mph wind gust at the west texas mesonet site west of Rotan.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 1:24 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3799 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WUUS54 KSJT 030914
SVRSJT
TXC151-031000-
/O.NEW.KSJT.SV.W.0021.250403T0914Z-250403T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
414 AM CDT Thu Apr 3 2025

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northern Fisher County in west central Texas...

* Until 500 AM CDT.

* At 414 AM CDT, a severe thunderstorm was located near Rotan, moving
  northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northern Fisher County, including the following locations... Hitson
  and Us-180 Near The Fisher-Scurry County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 10016 3274 10015 3273 10066 3296 10065
TIME...MOT...LOC 0914Z 241DEG 54KT 3290 10053 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

mkd

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:51 AM CDT, 2 hours 23 minutes earlier. Its key messages:

  • More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line.
  • More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels.
  • A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas.
Area forecast discussion, Apr 3, 1:51 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
151 AM CDT Thu Apr 3 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

- More thunderstorms are expected tonight and some of these may
  reach severe levels, mainly north of a San Angelo to Brady
  line.

- More widespread thunderstorms are expected again Friday night
  into Saturday morning. Some of these may also reach severe
  levels.

- A brief light freeze may be possible both Sunday and Monday
  mornings in low lying and protected areas.

&&

.SHORT TERM...
(Today and tonight)
Issued at 1252 AM CDT Thu Apr 3 2025

Thunderstorms continue across portions of West Central Texas as a
diffuse warm front moves back northward across the area. Both the
low level jet bringing in better moisture just above the surface
and an approaching shortwave trough aloft are helping add to the
lift, with good lapse rates adding to the mid level instability.
Given the elevated nature of the storms, large hail is the main
concern.

Radar trends will dictate POPs to start the day off, but latest
CAMs are showing some convection lingering across the eastern Big
Country and into the Heartland through mid morning. Passage of the
shortwave will aid in pushing the cold front back south across
West Central Texas today. Cooler today with highs mainly in the
60s and 70s.

Main upper level trough just off the west just doesn't move
very much, with another shortwave moving across late tonight and
bringing another round of convection to the area. CAMs are even
more aggressive with storm coverage overnight and have boosted
POPs a little more in reaction. Again, elevated storms and steep
lapse rated mean large hail will once again be the primary
concern.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1252 AM CDT Thu Apr 3 2025

Main upper level low will finally move across Texas late Friday
Night into Saturday, producing the most widespread shower and
thunderstorm coverage of the event. Showers may linger will into
Saturday afternoon as the deformation zone swings across the
Big Country and Heartland. With the ongoing weather tonight, not
going to argue much with the temperatures and POPs for this part
of the forecast. Drier and colder on the back side of the upper
low as a colder air mass drops south behind it. Lows in the low to
mid 30 shown in the model blends looks reasonable for now,
although the colder readings with the better radiational cooling
may end up on Monday morning. Dry for next week with temperatures
gradually warming.

&&

.AVIATION...
(06Z TAFS)
Issued at 1055 PM CDT Wed Apr 2 2025

Conditions will quickly deteriorate during the first six hours of
the TAF period as MVFR ceilings and scattered thunderstorms will
develop. Thunderstorms on each terminal should be brief, but
impactful hail and strong wind gusts possible. MVFR ceilings could
persist until late morning for some locations with some few to
scattered layers in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     67  52  64  49 /  40  80  80  90
San Angelo  78  53  69  49 /  10  70  50  90
Junction    87  59  78  51 /  10  50  50  90
Brownwood   74  54  68  50 /  50  80  80 100
Sweetwater  70  51  63  47 /  20  90  60  90
Ozona       83  55  72  49 /   0  70  40  90
Brady       80  58  70  51 /  20  60  70 100

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...SK

In the hours before

Local storm report, Apr 3, 2:09 AM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
209 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     Hail             Anson                   32.76N 99.90W
04/03/2025  M1.00 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 2:10 AM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
210 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     Hail             3 NW Anson              32.79N 99.92W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 2:18 AM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
218 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Hail             6 W Anson               32.76N 99.99W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 2:39 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
239 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Anson                   32.76N 99.90W
04/03/2025  E1.75 Inch       Jones              TX   Public

&&
Local storm report, Apr 3, 3:40 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
340 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     Hail             Throckmorton            33.18N 99.18W
04/03/2025  M1.75 Inch       Throckmorton       TX   County Official

            Golf ball or a little larger hail.

&&
Local storm report, Apr 3, 3:51 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
351 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Anson                   32.75N 99.90W
04/03/2025  E2.75 Inch       Jones              TX   Public

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:02 AM CDTSpecial Weather StatementSJTFisher43 min
Apr 3, 1:23 AM CDTSpecial Weather StatementSJTHaskell37 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningSJTHaskell37 min
Apr 3, 1:44 AM CDTSpecial Weather StatementSJTJones31 min
Apr 3, 1:44 AM CDTSpecial Weather StatementSJTJones31 min
Apr 3, 1:57 AM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones, Shackelford33 min
Apr 3, 2:00 AM CDTSpecial Weather StatementSJTThrockmorton30 min
Apr 3, 2:23 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Jones, Shackelford, Throckmorton67 min
Apr 3, 4:02 AM CDTSevere Thunderstorm WarningSJTRunnels, Taylor43 min
Apr 3, 4:37 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Jones, Shackelford, Taylor53 min
Apr 3, 4:46 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell29 min
Apr 3, 4:55 AM CDTTornado WarningSJTCallahan, Taylor50 min
Apr 3, 5:26 AM CDTTornado WarningSJTCallahan34 min
Apr 3, 6:06 AM CDTSpecial Weather StatementSJTJones, Taylor24 min
Apr 3, 6:34 AM CDTSpecial Weather StatementSJTCallahan, Shackelford41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.